Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 18, NWS Wichita, KS

June 6, 200714 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 6, 2007, 4:07 PM CDT for 14 counties in Kansas. It took effect at Jun 6, 2007, 8:38 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 4:07 PM CDT (21:07 UTC)
In effect from
Jun 6, 2007, 8:38 PM CDT
Expired
Jun 7, 2007, 11:17 AM CDT
In force
15 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-521 J/kg
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 062107
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT WED JUN 6 2007

...VERY WINDY CONDITIONS WILL OCCUR THIS AFTERNOON AND EVENING
ACROSS THE REGION...

.A POWERFUL STORM SYSTEM WILL MOVE EASTWARD ACROSS THE ROCKIES
TODAY. THIS WILL CAUSE SOUTH WINDS TO INCREASE DRAMATICALLY
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AS LOW PRESSURE OVER
SOUTH DAKOTA AND WESTERN NEBRASKA DEEPENS RAPIDLY.

KSZ032-033-047>052-067-068-082-083-091-092-070515-
/O.NEW.KICT.WI.Y.0018.070607T0600Z-070608T0000Z/
/O.EXT.KICT.HW.W.0002.000000T0000Z-070607T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
407 PM CDT WED JUN 6 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY. THE
HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM CDT THURSDAY. 

SOUTH WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 55 MPH ARE
EXPECTED TO CONTINUE INTO THE EVENING HOURS. DRIVERS OF HIGH
PROFILE VEHICLES GOING EAST OR WEST NEED TO BE ESPECIALLY
CAUTIOUS. THIS HIGH WIND WARNING INCLUDES I-70 BETWEEN MILE
MARKERS 206 AND 265.

THE WINDS SHOULD GRADUALLY DECREASE AFTER MIDNIGHT TO 25 TO 35 MPH
WITH GUSTS TO 45 MPH. THESE CONDITIONS SHOULD CONTINUE THROUGH
MUCH OF THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ053-069>072-093>096-098>100-070515-
/O.EXT.KICT.WI.Y.0017.000000T0000Z-070608T0000Z/
CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
407 PM CDT WED JUN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THURSDAY. 

SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 50 MPH ARE
EXPECTED TO CONTINUE INTO THE EVENING HOURS. THE WINDS SHOULD
GRADUALLY DECREASE AFTER MIDNIGHT TO 25 TO 35 MPH WITH GUSTS TO 40
MPH. THESE WINDS SHOULD CONTINUE THROUGH MUCH OF THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

COOK
4 follow-up statements
000 
WWUS73 KICT 070138
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT WED JUN 6 2007

...WINDY CONDITIONS WILL CONTINUE TONIGHT THROUGH THURSDAY
EVENING...

KSZ032-033-047>052-067-068-082-083-091-092-070945-
/O.CAN.KICT.HW.W.0002.000000T0000Z-070607T0600Z/
/O.EXT.KICT.WI.Y.0018.070607T0138Z-070608T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
838 PM CDT WED JUN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT
THURSDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS PORTIONS OF CENTRAL
AND SOUTH CENTRAL KANSAS. WINDS MAY WEAKEN SOME TOWARD MORNING
GENERALLY NORTHWEST OF THE TURNPIKE...AS A COLD FRONT APPROACHES
THE AREA FROM THE WEST. HOWEVER...STRONG WEST TO SOUTHWEST WINDS
OF 25 TO 35 MPH WILL AGAIN DEVELOP BY MID MORNING THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ053-069>072-093>096-098>100-070945-
/O.CON.KICT.WI.Y.0017.000000T0000Z-070608T0000Z/
CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
838 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH THE
OVERNIGHT HOURS...AND THROUGH MUCH OF THE DAY ON THURSDAY ACROSS
SOUTHEAST KANSAS...AS A COLD FRONT APPROACHES FROM THE WEST. WINDS
MAY WEAKEN FOR A TIME THIS EVENING...BUT ARE EXPECTED TO INCREASE
AFTER MIDNIGHT ACROSS SOUTHEAST KANSAS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KRC/ADK
000 
WWUS73 KICT 070320
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT WED JUN 6 2007

...WINDY CONDITIONS WILL CONTINUE TONIGHT THROUGH THURSDAY
EVENING...

KSZ071-072-095-096-099-100-070430-
/O.CAN.KICT.WI.Y.0017.000000T0000Z-070608T0000Z/
WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS
1020 PM CDT WED JUN 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

THE SOUTH WIND HAD SUBSIDED TO SPEEDS OF 20 TO 25 MPH ACROSS
SOUTHEAST KANSAS. THE WIND IS NOT EXPECTED TO INCREASE DURING THE
COURSE OF THE NIGHT. 

$$

KSZ032-033-047>052-067-068-082-083-091-092-071130-
/O.CON.KICT.WI.Y.0018.000000T0000Z-070608T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1020 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS. WINDS MAY WEAKEN SOME TOWARD MORNING GENERALLY
NORTHWEST OF THE TURNPIKE...AS A COLD FRONT APPROACHES THE AREA
FROM THE WEST. HOWEVER...STRONG WEST TO SOUTHWEST WINDS OF 25 TO
35 MPH WILL AGAIN DEVELOP BY MID MORNING THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ053-069-070-093-094-098-071130-
/O.CON.KICT.WI.Y.0017.000000T0000Z-070608T0000Z/
CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
1020 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH THE
OVERNIGHT HOURS...AND THROUGH MUCH OF THE DAY ON THURSDAY ACROSS
SOUTHEAST KANSAS...AS A COLD FRONT APPROACHES FROM THE WEST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
COX
000 
WWUS73 KICT 070812
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT THU JUN 7 2007

...WINDY CONDITIONS WILL CONTINUE ON THURSDAY...

KSZ094-098-070915-
/O.CAN.KICT.WI.Y.0017.000000T0000Z-070608T0000Z/
ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...HOWARD...SEDAN
312 AM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA FOR MUCH OF THE
DAY ACROSS SOUTHEAST KANSAS...THEREFORE THE ADVISORY HAS BEEN CANCELED.

$$

KSZ032-033-047>052-067-068-082-083-091-092-071615-
/O.EXT.KICT.WI.Y.0018.000000T0000Z-070607T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
312 AM CDT THU JUN 7 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON.

SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ053-069-070-093-071615-
/O.EXT.KICT.WI.Y.0017.000000T0000Z-070607T1800Z/
CHASE-BUTLER-GREENWOOD-COWLEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY
312 AM CDT THU JUN 7 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON.

SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JAKUB
000 
WWUS73 KICT 071617
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1117 AM CDT THU JUN 7 2007

KSZ032-033-047>052-067-068-082-083-091-092-071730-
/O.CAN.KICT.WI.Y.0018.000000T0000Z-070607T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1117 AM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL INCREASE THIS AFTERNOON...BUT SHOULD REMAIN BELOW
ADVISORY CRITERIA ACROSS THE REGION.

$$

KSZ053-069-070-093-071730-
/O.CAN.KICT.WI.Y.0017.000000T0000Z-070607T1800Z/
CHASE-BUTLER-GREENWOOD-COWLEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY
1117 AM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL INCREASE THIS AFTERNOON...BUT SHOULD REAMIN BELOW
ADVISORY CRITERIA ACROSS THE REGION.

$$

SCHRECK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 6, 3:11 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 6, 3:11 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
311 PM CDT WED JUN 6 2007

.DISCUSSION...
THE MAIN CONCERNS THIS FORECAST PACKAGE ARE THE WINDS...CONVECTIVE
AND SEVERE CHANCES.

TONIGHT-FRIDAY:

STRONG LOW PRESSURE CONTINUES TO OVER WYOMING WITH A VERY IMPRESSIVE
PRESSURE GRADIENT EXTENDING EAST AFFECTING KANSAS THIS AFTERNOON.
SURFACE ANALYSIS SHOWS A GREAT DEAL OF WIND OVER THE FORECAST AREA
WITH SPEEDS NEARING WARNING CRITERIA WEST OF THE TURNPIKE.  A
DRYLINE CONTINUES MOVING NORTHEAST INTO WESTERN KANSAS.

STRONG INSTABILITY IN THE BOUNDARY LAYER WILL CONTINUE TO SUPPORT
DEEP MIXING AND SUBSEQUENT MIXING DOWN OF STRONG WIND IN THE
BOUNDARY LAYER.  OVERNIGHT...WINDS INCREASE AT 850 MB TO AN
INCREDIBLE /FOR THIS TIME OF YEAR/ 70-75 KNOTS.  NAM-WRF/RUC/WSWRF
ALL SHOW INSTABILITY CONTINUING OVERNIGHT.  BELIEVE THIS IN
CONJUNCTION WITH THE STRONG WINDS ALOFT WILL BE ENOUGH TO CONTINUE
THE WIND ADVISORY THROUGHOUT THE NIGHT.  ADMITTEDLY THERE MAY BE A
FEW HOURS WHERE WE DO NOT REACH ADVISORY CRITERIA...BUT THE OVERALL
SENTIMENT IS THAT IT WILL REMAIN WINDY AND THAT WILL BE THE MESSAGE.

HIGH WIND WARNING WILL BE EXTENDED THROUGH 06Z GIVEN THE STRONG
MIXING AND MOMENTUM TRANSPORT ON THE NAM/RUC/WSWRF BUFKIT SOUNDINGS.

CONVECTIVE CHANCES THIS EVENING ARE GOING TO REMAIN A DIFFICULT TASK
TO DEAL WITH.  THE CAP REMAINS STRONG...THOUGH THE NAM/RUC/WSWRF DO
AGREE IN A GRADUAL WEAKENING OF THE CAP OVER THE WESTERN PORTION OF
THE FORECAST AREA.  STRONG FRONTOGENESIS WILL GRADUALLY EAT AWAY AT
THE CAP AND WILL GIVE US A CHANCE OF CONVECTION THIS EVENING.  RUC
AND ICT-WRF-ARW16KM DO SHOW A SMALL AMOUNT OF QPF.  AGAIN
THOUGH...CAP WILL BE DIFFICULT TO OVERCOME.

THAT SAID...THE CONVECTION WILL NEED TO REMAIN ALONG THE DRY LINE
FOR IT TO SURVIVE.  STRONG WINDS AT THE SURFACE THAT ARE NEARLY
PARALLEL TO THE 6KM WIND VECTOR HAVE PRECLUDED FAVORABLE DEEP LAYER
SHEAR FOR SUPERCELLS EVERYWHERE EXCEPT RIGHT ALONG THE DRY
LINE...WHERE THE WINDS DECREASE AND BACK SOMEWHAT LOCALLY.
THUS...AM THINKING THAT CONVECTION WILL REMAIN ONLY ALONG THE
WESTERN PORTION OF THE FORECAST AREA...WHICH IS WHAT THE GOING
FORECAST HAS.  WILL KEEP THAT INTACT.

THURSDAY THE DRY LINE WILL BE FURTHER EAST AND BE IN A LESSER CAPPED
ENVIRONMENT.  INFACT...THERE IS A SMALL CHANCE THAT CONVECTION MAY
BE GOING EARLY IN THE DAY NORTH OF THE FORECAST AREA WITH STORMS
GRADUALLY BUILDING SOUTH ALONG THE DRYLINE AS INSTABILITY INCREASES
/AND THE CAP WEAKENS/.  THERE SHOULD BE LITTLE PROBLEM GETTING THE
STORMS TO DEVELOP IN THE AFTERNOON.  MLCAPES EXCEED 3500 J/KG.  WITH
0-6KM SHEAR EXCEEDING 50 KNOTS...SHOULD BE A STRONG SUPERCELL DAY.
0-1 KM SHEAR EXCEEDING 30 KNOTS SUGGESTS A FAVORABLE ENVIRONMENT FOR
SIGNIFICANT TORNADOES EAST OF THE TURNPIKE.  HOWEVER...CONFIDENCE IN
THIS /SIG TORS/ RIGHT NOW IS NOT THAT GREAT GIVEN THE EXPECTED WIND
DIRECTION AND SPEEDS FOR THURSDAY.

THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH THE
FORECAST AREA THURSDAY NIGHT.  FRIDAY SHOULD BE COOLER AND LESS
ACTIVE.

SATURDAY-TUESDAY:

HIGH PRESSURE MOVES OFF TO THE EAST AS ANOTHER LEE TROUGH DEVELOPS
SATURDAY.  DURING THE EVENING...STRONG NET ADIABATIC ASCENT IS NOTED
IN THE 315K LAYER...SUGGESTING A REASONABLE LIKELIHOOD OF STORMS TO
DEVELOP.  THIS AXIS RESIDES OVER WESTERN KANSAS AND PROPAGATES
EASTWARD OVERNIGHT.  GFS ENSEMBLES HAVE A BULLSEYE OF HIGHER
PROBABILITIES OF .1 INCH ASSOCIATED WITH THIS FEATURE.  CURRENT
FORECAST OF 30 PERCENT CHANCE OF THUNDERSTORMS WILL BE MAINTAINED
DUE TO CONSISTENCY THRESHOLDS...BUT THINK HIGHER FORECAST CONFIDENCE
DUE TO MODEL CONSISTENCY AND PROBABILISTIC DATA SUGGESTS A HIGHER
CHANCE IN REALITY.

MOREOVER...THE LEE TROUGH MAINTAINS ITSELF ALL THE WAY THROUGH THE
END OF THE PERIOD.  THE ONLY SIGNIFICANT CHANGE TO THE ENVIRONMENT
WOULD BE THAT WE ARE RIDGE BUILDING ALOFT...WHICH SUGGESTS A GRADUAL
DECREASE IN PRECIPITATION CHANCES /BECAUSE OF AN INCREASING CAP/ BUT
AN INCREASING TREND IN THE TEMPERATURES.  HAVE INDICATED SUCH IN THE
FORECAST DATABASE.

COOK

&&

.AVIATION...
18Z TAFS...WINDY CONDITIONS FOR ALL TAF SITES THROUGH MUCH IF NOT
ALL OF THE TAF PERIOD. THESE GUSTY SOUTHERLY WINDS WILL CONTINUE
THROUGH THE NIGHT...AND EVEN INCREASE SOME ACROSS SOUTHEAST KANSAS
TOWARD MORNING. CAP IS STRONG ALONG AND AHEAD OF THE DRYLINE THIS
AFTERNOON...SO CONFIDENCE IS LOW THAT ANY CONVECTION WILL BE ABLE
TO DEVELOP. ON THURSDAY...GRADIENT WEAKENS SOMEWHAT ACROSS CENTRAL
AND SOUTH CENTRAL KANSAS...BUT REMAINS FAIRLY TIGHT OVER
SOUTHEAST KANSAS. THEREFORE EXPECT KCNU TO BE PERHAPS MORE GUSTY
THAN IT HAS BEEN TODAY.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    89  70  90  57 /  10  10  10  10
HUTCHINSON      90  68  88  55 /  10  20  10  10
NEWTON          88  70  88  56 /  10  10  10  10
ELDORADO        88  70  89  58 /  10  10  20  10
WINFIELD-KWLD   89  71  90  60 /  10  10  20  10
RUSSELL         92  61  84  52 /  10  20  10  10
GREAT BEND      92  62  86  53 /  10  20  10  10
SALINA          90  68  87  54 /  10  20  10  10
MCPHERSON       89  69  88  55 /  10  20  10  10
COFFEYVILLE     88  72  88  63 /  10  10  30  40
CHANUTE         86  72  86  63 /  10  10  40  40
IOLA            86  72  86  62 /  10  10  40  40
PARSONS-KPPF    87  72  87  62 /  10  10  30  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THURSDAY FOR KSZ053-069>072-
093>096-098>100.

HIGH WIND WARNING UNTIL 1 AM CDT THURSDAY FOR KSZ032-033-047>052-
067-068-082-083-091-092.

WIND ADVISORY FROM 1 AM TO 10 PM CDT THURSDAY FOR KSZ032-033-
047>052-067-068-082-083-091-092.

&&
Hazardous weather outlook, Jun 6, 5:29 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
529 AM CDT WED JUN 6 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
529 AM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL AFFECT THE ENTIRE REGION TODAY...PLEASE
SEE LATEST HIGH WIND WARNING AND WIND ADVISORY FOR MORE DETAILS.

ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP THIS EVENING ALONG A DRY-
LINE NEAR CENTRAL KANSAS. THE THUNDERSTORM DEVELOPMENT WILL BE
PREDICATED THE STRENGTH OF CONVERGENCE ALONG THE DRY-LINE. IF THE
STRONG CAP CAN BE OVERCOME ALONG THE DRY-LINE THEN STORMS WOULD
QUICKLY BECOME SEVERE...AND AFFECT LOCATIONS MAINLY WEST OF HIGHWAY
14 IN CENTRAL KANSAS AFTER 7 PM. VERY LARGE HAIL AND DAMAGING
WINDS WOULD BE THE MAIN SEVERE WEATHER RISK FROM ANY ISOLATED
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY
AFTERNOON AND EVENING...MAINLY AFFECTING LOCATIONS EAST OF THE
KANSAS TURNPIKE. THE DRY-LINE WILL MOVE EASTWARD ACROSS KANSAS
DURING THE DAY ON THURSDAY...WITH THUNDERSTORMS EXPECTED TO
DEVELOP SOUTHWARD ALONG THE DRY-LINE DURING THE AFTERNOON HOURS.
VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER
RISK...HOWEVER THERE IS A CONDITIONAL RISK FOR TORNADOES IF THE
LOW LEVEL WINDS CAN BACK TO A SOUTH...OR SOUTHEAST DIRECTION
DURING THE LATE AFTERNOON AND EVENING HOURS. PLEASE WATCH FOR
LATER OUTLOOKS AND ADDITIONAL UPDATES ON THIS DEVELOPING SEVERE
WEATHER SCENARIO.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY THROUGH
MONDAY...AS ANOTHER WEATHER SYSTEM MOVES INTO THE REGION. SEVERE
WEATHER COULD BECOME A POSSIBILITY AGAIN DURING THIS PERIOD...PLEASE
STAY TUNED FOR ADDITIONAL INFORMATION FROM THE NATIONAL WEATHER
SERVICE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING
DUE TO THE ISOLATED NATURE OF THUNDERSTORM COVERAGE. SPOTTER
ACTIVATION MAY BE NEEDED FOR LOCATIONS EAST OF THE KANSAS
TURNPIKE ON THURSDAY AFTERNOON AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ

In the hours before

Local storm report, Jun 6, 2:45 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     NON-TSTM WND DMG RUSSELL                 38.89N 98.85W
06/06/2007                   RUSSELL            KS   LAW ENFORCEMENT

            LAWN FURNITURE AND SMALL ITEMS BEING MOVED AROUND AND
            SOME BLOWING DIRT IN AREA.

&&

LFW
Local storm report, Jun 6, 2:53 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     NON-TSTM WND DMG SALINA                  38.82N 97.62W
06/06/2007                   SALINE             KS   LAW ENFORCEMENT

            HIGH WINDS WERE CAUSING DOWNED TREE LIMBS ON TO POWER
            LINES. SMALL OUT BUILDINGS WERE BEING MOVED AROUND WITH
            SOME BLOWING DIRT IN AREA.

&&

LFW
Local storm report, Jun 6, 2:59 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
259 PM CDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     NON-TSTM WND GST RUSSELL                 38.89N 98.85W
06/06/2007  M59 MPH          RUSSELL            KS   OFFICIAL NWS OBS

&&

LFW
Local storm report, Jun 6, 3:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     NON-TSTM WND DMG 4 S WESTFALL            38.87N 98.00W
06/06/2007                   LINCOLN            KS   EMERGENCY MNGR

            SEMI-TRUCK BLOWN OVER ON INTERSTATE 70 AT MILE MARKER
            232.5. THIS IS APPROXIMATELY 3.5 MILES SOUTH OF THE CITY
            OF WESTFALL.

&&

JAS
Local storm report, Jun 6, 4:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     NON-TSTM WND DMG MCPHERSON               38.37N 97.66W
06/06/2007                   MCPHERSON          KS   LAW ENFORCEMENT

            2 TO 3 INCH TREE BRANCHES BEING BLOWN DOWN IN THE CITY.

0350 PM     NON-TSTM WND DMG MARQUETTE               38.55N 97.83W
06/06/2007                   MCPHERSON          KS   LAW ENFORCEMENT

            POWER HAS BEEN LOST TO THE CITY OF MARQUETTE.

&&

CDB
Local storm report, Jun 6, 4:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
403 PM CDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND DMG LINDSBORG               38.57N 97.67W
06/06/2007                   MCPHERSON          KS   EMERGENCY MNGR

            4 TO 5 INCH TREE BRANCHES BLOWN DOWN.

&&

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:29 AM CDTHigh Wind WarningICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more17 hr

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.